Parallel skew-symmetric tensors on 4-dimensional metric Lie algebras


  • Andrea C. Herrera Facultad de Ciencias Exactas, Físicas y Naturales, Universidad Nacional de Córdoba, Argentina



We give a complete classification, up to isometric isomorphism and scaling, of 4-dimensional metric Lie algebras $(\mathfrak{g},\langle\cdot,\cdot\rangle)$ that admit a non-zero parallel skew-symmetric endomorphism. In particular, we distinguish those metric Lie algebras that admit such an endomorphism which is not a multiple of a complex structure, and for each of them we obtain the de Rham decomposition of the associated simply connected Lie group with the corresponding left invariant metric. On the other hand, we find that the associated simply connected Lie group is irreducible as a Riemannian manifold for those metric Lie algebras where each parallel skew-symmetric endomorphism is a multiple of a complex structure.


Download data is not yet available.


A. Andrada, M. L. Barberis, I. G. Dotti, and G. P. Ovando, Product structures on four dimensional solvable Lie algebras, Homology Homotopy Appl. 7 no. 1 (2005), 9–37.  MR  Zbl Available at

A. L. Besse, Einstein Manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 10, Springer-Verlag, Berlin, 1987.  DOI  MR  Zbl

A. Fino, Almost Kähler 4-dimensional Lie groups with $J$-invariant Ricci tensor, Differential Geom. Appl. 23 no. 1 (2005), 26–37.  DOI  MR  Zbl

A. C. Herrera, Estructuras Killing-Yano invariantes en variedades homogéneas, Ph.D. thesis, Universidad Nacional de Córdoba, Argentina, 2018. Available at

G. R. Jensen, Homogeneous Einstein spaces of dimension four, J. Differential Geometry 3 (1969), 309–349.  MR  Zbl Available at

G. P. Ovando, Invariant pseudo-Kähler metrics in dimension four, J. Lie Theory 16 no. 2 (2006), 371–391.  MR  Zbl

P. Petersen, Riemannian Geometry, third ed., Graduate Texts in Mathematics 171, Springer, Cham, 2016.  DOI  MR  Zbl

C. T. C. Wall, Geometries and geometric structures in real dimension $4$ and complex dimension $2$, in Geometry and Topology (College Park, Md., 1983/84), Lecture Notes in Math. 1167, Springer, Berlin, 1985, pp. 268–292.  DOI  MR  Zbl

C. T. C. Wall, Geometric structures on compact complex analytic surfaces, Topology 25 no. 2 (1986), 119–153.  DOI  MR  Zbl